MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00515181
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/10/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 pulmonary biopsy forceps was used in a bronchoscopy procedure with lung mass biopsy performed on (b)(6) 2019.According to the complainant, during the procedure, biopsies were taken under fluoroscopy.On the third biopsy, the patient began to bleed.There was no alleged malfunction or deficiency of the radial jaw 4 forceps.To control the bleeding, epinephrine was injected and cold saline was flushed through the bronchoscope.Due to decreased saturation levels, the scope was then removed from the patient, and an ambu bag was used.Saturation levels continued to drop, and a code blue was called.The patient was then intubated, and the scope was reintroduced into the patient.Upon re-bronchoscopy, a large saddle-mass was visualized overlying the main carina occluding both main stems and the distal end of the et tube.Numerous clots were then removed using a trapezoid basket and radial jaw 4 hot forceps, though the large mass was not able to be extracted.The bleeding had subsided by this point, and it was noted that the large clot remained as the "inciting culprit".The patient coded again.Cold saline was flushed again, with 3 rounds of atropine being administered every 30 minutes and chest compressions being administered throughout.The patient was then moved to the coronary care unit (ccu) on ventilator and expired shortly after at approximately 12:00pm.In the physician's assessment, the patient's cause of death was hypoxic arrest.According to the physician, there was no relationship between the radial jaw 4 pulmonary forceps and the patient's death other than "it was used and bleeding was caused" and that the patient's death was attributable to the obstruction caused by the saddle-mass overlying the main carina.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8615694
Report Number3005099803-2019-02533
Device Sequence Number19460669
Product Code FCL
UDI-Device Identifier08714729792864
UDI-Public08714729792864
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberM00515181
Device Catalogue Number1518
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR